Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Contents of Volume 71, Number 239
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

Approximation by quadrilateral finite elements
Douglas N. Arnold, Daniele Boffi and Richard S. Falk HTML | PDF
Math. Comp. 71 (2002), 909-922
Analysis of a bilinear finite element for shallow shells I: Approximation of inextensional deformations
Ville Havu and Juhani Pitkäranta PDF
Math. Comp. 71 (2002), 923-943
Each averaging technique yields reliable a posteriori error control in FEM on unstructured grids. Part I: Low order conforming, nonconforming, and mixed FEM
Carsten Carstensen and Sören Bartels HTML | PDF
Math. Comp. 71 (2002), 945-969
Each averaging technique yields reliable a posteriori error control in FEM on unstructured grids. Part II: Higher order FEM
Sören Bartels and Carsten Carstensen PDF
Math. Comp. 71 (2002), 971-994
Three-point finite-difference schemes, Padé and the spectral Galerkin method. I. One-sided impedance approximation
Vladimir Druskin and Shari Moskow PDF
Math. Comp. 71 (2002), 995-1019
Numerical computation of viscous profiles for hyperbolic conservation laws
Heinrich Freistühler and Christian Rohde PDF
Math. Comp. 71 (2002), 1021-1042
Hermite interpolation of nonsmooth functions preserving boundary conditions
V. Girault and L. R. Scott PDF
Math. Comp. 71 (2002), 1043-1074
The dynamical behavior of the discontinuous Galerkin method and related difference schemes
Donald J. Estep and Andrew M. Stuart PDF
Math. Comp. 71 (2002), 1075-1103
Convergence rate analysis of an asynchronous space decomposition method for convex Minimization
Xue-Cheng Tai and Paul Tseng PDF
Math. Comp. 71 (2002), 1105-1135
Estimates of $\theta (x;k,l)$ for large values of $x$
Pierre Dusart PDF
Math. Comp. 71 (2002), 1137-1168
Approximation of the Hilbert Transform on the real line using Hermite zeros
M. C. De Bonis, B. Della Vecchia and G. Mastroianni PDF
Math. Comp. 71 (2002), 1169-1188
Efficient computation of the extreme solutions of $X+A^*X^{-1}A=Q$ and $X-A^*X^{-1}A=Q$
Beatrice Meini PDF
Math. Comp. 71 (2002), 1189-1204
On a problem of Byrnes concerning polynomials with restricted coefficients, II
David W. Boyd PDF
Math. Comp. 71 (2002), 1205-1217
Smooth ideals in hyperelliptic function fields
Andreas Enge and Andreas Stein PDF
Math. Comp. 71 (2002), 1219-1230
Efficient lattice assessment for LCG and GLP parameter searches
Karl Entacher, Thomas Schell and Andreas Uhl PDF
Math. Comp. 71 (2002), 1231-1242
Evaluation of zeta function of the simplest cubic field at negative odd integers
Hyun Kwang Kim and Jung Soo Kim PDF
Math. Comp. 71 (2002), 1243-1262
The irreducibility of some level 1 Hecke polynomials
D. W. Farmer and K. James PDF
Math. Comp. 71 (2002), 1263-1270
A computational approach to Hilbert modular group fixed points
Jesse Ira Deutsch PDF
Math. Comp. 71 (2002), 1271-1280
Thue’s theorem and the diophantine equation $x^2-Dy^2=\pm N$
Keith Matthews PDF
Math. Comp. 71 (2002), 1281-1286
Solving norm equations in relative number fields using $S$-units
Denis Simon PDF
Math. Comp. 71 (2002), 1287-1305
On the least prime primitive root modulo a prime
A. Paszkiewicz and A. Schinzel PDF
Math. Comp. 71 (2002), 1307-1321
Ten consecutive primes in arithmetic progression
H. Dubner, T. Forbes, N. Lygeros, M. Mizony, H. Nelson and P. Zimmermann PDF
Math. Comp. 71 (2002), 1323-1328
Corrigenda to “New primitive $t$-nomials $(t=3,5)$ over $GF(2)$ whose degree is a Mersenne exponent,” and some new primitive pentanomials
Toshihiro Kumada, Hannes Leeb, Yoshiharu Kurita and Makoto Matsumoto PDF
Math. Comp. 71 (2002), 1337-1338

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Time-dependent partial differential equations and their numerical solution, by Heinz-Otto Kreiss and Hedwig Ulmer Busenhart.
Foundations of computational mathematics, edited by Ronald A. Devore, Arieh Iserles and Endre Suli.
Templates for the solution of algebraic eigenvalue problems, a practical guide, edited by Zhaojun Bai, James Demmel, Jack Dongarra, Axel Ruhe and Henk van der Vorst.
Geometric partial differential equations and image analysis, by Guillermo Sapiro.
Fundamental problems of algorithmic algebra, by Chee Keng Yap.
Cryptography and computational number theory, edited by Kwok-Yan Lam, Igor Shparlinski, Huaxiong Wang and Chaoping Xing.
Reviewer: Chi-Wang Shu
Reviewer: Lars B. Wahlbin
Reviewer: Lars Eldén
Reviewer: Luminita Vese
Reviewer: Arjeh M. Cohen
Reviewer: Harald Niederreiter
Review information PDF
Math. Comp. 71 (2002), 1329-1334